Zoloft/Drug Interactions?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

katbird1
New Member


Date Joined Oct 2007
Total Posts : 4
   Posted 10/17/2008 6:57 AM (GMT -7)   
First, I thank everyone who participates in this forum. I have been reading for a few weeks and am so glad I found HW! My PCP called in Zoloft for me, and when I went to pick it up the pharmacist warned me about taking it with Axert (migraines), and decongestants - serotonin syndrome. This scared me and I decided Zoloft was not for me. Then, the next day I decided I would try it, instructions to take 50 mg. x 1 wk., then up to 100mg. Horrible experience! I had non-stop jaw clenching and was so glad when I finally got out of bed the next morning, I made it through the night. about a week went by and I decided to try it again, this time starting very low at 12.5mg, which I took yesterday. I could tell I had taken it because I was lightheaded and I did have the jaw clenching, but nowhere near as bad as w/the 50 mg. I also have a very bad neck with pain going down my arm at times, and yesterday I needed to take flexeril. I called my pharmacist and he said I should be OK. So I took it and had exacerbated sleepiness, more so than usual (I've taken flexeril for years, so unless I'm really tired it doesn't knock me out). Now, I'm afraid to take the Z again, because I have to take flexeril when needed, and also Axert when I have a migraine. Does anyone else take these meds while on SSRI's? I've never taken any of "these" drugs before, only Xanax when my mother was very sick in the hospital. I am having anxiety/depression, huge stress, and thought that Zoloft would help, but now I'm just afraid to take it again. If anyone can give me some insight I would greatly appreciate it!

Kathy

Ginny
Veteran Member


Date Joined Feb 2003
Total Posts : 5514
   Posted 10/17/2008 8:31 AM (GMT -7)   
Hi Kathy,
 
YIKES.  That sounds awful!  I'm starting Zoloft next Wednesday. I'm also concerned about bad reactions to it. I was told some of the more usual side effects go away after a few days.  But your symptoms don't match the normal side effects.  If it were me experiencing what you have, I'd stop taking it.  There are lots of other med options to try. Just my thoughts!
 
Good luck!
I can do anything through Jesus Christ who strengthens me. I have learned in whatever state I am in,to be content. Phillipians 4:11-13

34 years old. Diagnosed with Lupus in 2000. Fibromyalgia, anti-phospholipid syndrome(APS)(stroke),Sjogren's, Raynaud's, Libman Sach's Endocarditis, vasculitis, sacroiliitis, arthritis (neck) . Prednisone, Imuran, Coumadin, Clobazam, Amitriptyline, didrocal, Cozaar, Zoloft, calcium, multi-vitamin, vitamin D, Magnesium, vitamin B6, Acidophilus


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 10/17/2008 8:48 AM (GMT -7)   

katbird1

Good Morning and Welcome to HealingWell.  I would suggest that you read the drug interaction on the information form that you should have received from the pharmacy and all the info you need should be included.

Also call you PCP to discuss the issues you have experienced so far.

Take care.

Kitt


 

Kitt, Co-Moderator: Anxiety/Panic & Depression
& GERD  Forums
*~*
http://www.healingwell.com/donate *~*
Not a mental health professional of any kind
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~
Clickable Link: Anxiety-Panic Resources


katbird1
New Member


Date Joined Oct 2007
Total Posts : 4
   Posted 10/17/2008 8:52 AM (GMT -7)   
Ginny, I bet you will be fine taking Zoloft. I know that feeling lightheaded, and even jaw clenching are possible side effects (the jaw thing is totally weird!), but the out-of-it, sleepy feeling after I took flexeril was scary. And, it might be something that would get lesser in time, I don't take flexeril all the time, just as needed. The "serotonin syndrome" with taking Axert does scare me. My pharmacist did say that many drs. do prescribe Zoloft and migraine meds together, obviously mine did, and she said I probably would not have a problem, but to be advised and call 911 if needed! I really need to get this stress and anxiety under control, as I have GERD and I know it only makes that worse. Thanks for your reply.

Kathy

katbird1
New Member


Date Joined Oct 2007
Total Posts : 4
   Posted 10/17/2008 8:53 AM (GMT -7)   
Kitt, thanks, and I have read. You are right, I guess I will call my dr. with my concerns. I just wondered if anyone else took these meds together.

Kathy

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 10/17/2008 9:45 AM (GMT -7)   

katbird

There may be someone that does take the same combo however their reaction may be completely different from you.  I have taken a lot of the new meds and done very poorly on them.

One thing I did was use a narcotic pain med that can interact with my Anxiety/Depresion Meds.  It took several weeks when I realized something was not right.  No one mentioned the med interaction.  It feels like if they give you the print out they have covered the education.

I have learned to be my own advocate.  You do have rights and you can say yes or no to a medication.

Take care and I will hope you get this issue resolved soon.

Gentle Hugs

Kitt


 

Kitt, Co-Moderator: Anxiety/Panic & Depression
& GERD  Forums
*~*
http://www.healingwell.com/donate *~*
Not a mental health professional of any kind
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~
Clickable Link: Anxiety-Panic Resources


Buddha443556
Regular Member


Date Joined Jun 2008
Total Posts : 293
   Posted 10/17/2008 6:10 PM (GMT -7)   
I had problems with jaw clenching with Paxil which is how I wound up with a split tooth and the resulting agony. Different SRRI but same problem.
You must do the things you think you cannot do. -- Eleanor Roosevelt


nervymeg
Veteran Member


Date Joined Jul 2006
Total Posts : 2721
   Posted 10/17/2008 9:14 PM (GMT -7)   

Hi Katbird,

Welcome to HW, I'm so glad you found us! You've had some great input from our members already, and you are wise in making an appt to see your doc about interactions. There are quite a few people on this forum who are on or about to start (hi Ginny!) Zoloft. Please let us know how you are going and know that we are here to listen and support. Again, welcome to HW, we love new members.

Meg


Co-moderator Anxiety/Panic
Panic Attack Survivor
 


katbird1
New Member


Date Joined Oct 2007
Total Posts : 4
   Posted 10/18/2008 5:13 PM (GMT -7)   
Thanks everyone for the nice welcome and the good advice. I will be contacting my dr. and we'll decide what to do.

Kathy

nervymeg
Veteran Member


Date Joined Jul 2006
Total Posts : 2721
   Posted 10/18/2008 7:34 PM (GMT -7)   

Hey,

That's great news, please let us know how you go okay? We are here to listen,

Meg


Co-moderator Anxiety/Panic
Panic Attack Survivor
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 7:32 AM (GMT -7)
There are a total of 2,734,625 posts in 301,228 threads.
View Active Threads


Who's Online
This forum has 151346 registered members. Please welcome our newest member, heelm007.
306 Guest(s), 14 Registered Member(s) are currently online.  Details
JayMot, Psilociraptor, Butterflake, JNF, Paul's Brother, Tickled6, pmm73, blksteeda, Ed Ski, Traveler, pitmom, Momtogigiandquinn, Snarf, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer